Alert archive / Oklahoma / Freeze Warnings in 2008

Freeze Warning 9, NWS Tulsa, OK

November 15, 200822 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Nov 15, 2008, 3:32 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 16, 2008, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2008, 3:32 PM CST (21:32 UTC)
In effect from
Nov 16, 2008, 12:00 AM CST
Expired
Nov 16, 2008, 9:00 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 152132
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
332 PM CST SAT NOV 15 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-160515-
/O.NEW.KTSA.FZ.W.0009.081116T0600Z-081116T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
332 PM CST SAT NOV 15 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW ACROSS 
MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS 
SKIES CLEAR AND THE WINDS DIMINISH. OVERNIGHT LOWS WILL 
RANGE FROM THE MID 20S TO LOWER 30S. TEMPERATURES ARE EXPECTED
TO RISE ABOVE FREEZING BY MID-MORNING SUNDAY. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.



$$
2 follow-up statements
000 
WWUS74 KTSA 160307
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
907 PM CST SAT NOV 15 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161115-
/O.CON.KTSA.FZ.W.0009.081116T0600Z-081116T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
907 PM CST SAT NOV 15 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE
FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

CLEAR SKIES AND DIMINISHING WINDS WITH VERY DRY SURFACE AIR 
ALLOWED TEMPERATURES AFTER SUNSET TO FALL VERY RAPIDLY. 

AT 9 PM TEMPERATURES IN MANY LOCATIONS IN EASTERN OKLAHOMA 
AND NORTHWEST ARKANSAS HAD ALREADY REACHED THE FREEZING 
MARK. 

BELOW FREEZING TEMPERATURES ARE EXPECTED OVER MUCH OF THE 
AREA FROM MIDNIGHT UNTIL AFTER SUNRISE SUNDAY MORNING. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT AND 
ARE EXPECTED TO LAST FOR SEVERAL HOURS BEFORE TEMPERATURES 
START TO CLIMB. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.


$$
000 
WWUS74 KTSA 161005
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
405 AM CST SUN NOV 16 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161500-
/O.CON.KTSA.FZ.W.0009.000000T0000Z-081116T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
405 AM CST SUN NOV 16 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE AND WILL BE ABOVE
FREEZING BEFORE 9 AM. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 15, 3:14 PM CST, 18 minutes earlier.

Area forecast discussion, Nov 15, 3:14 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 PM CST SAT NOV 15 2008

.DISCUSSION...
A BRISK AUTUMN DAY IS WELL UNDERWAY ACROSS
EASTERN OKLAHOMA AS HIGH PRESSURE HAS BUILT
INTO REGION IN THE WAKE OF THE COLD FRONT
THAT MOVED THROUGH ON FRIDAY.

THE WINDS ARE EXPECTED TO DIMINISH THIS
EVENING AS THE PRESSURE GRADIENT WEAKENS.
THIS WILL ALLOW TEMPERATURES TO DROP TO
FREEZING OR BELOW TONIGHT. THEREFORE...WILL
ISSUE A FREEZE WARNING FOR THE ENTIRE FORECAST
FOR LATE TONIGHT INTO SUNDAY MORNING.

A WARM UP IS EXPECTED ON SUNDAY AS SOUTHWESTERLY
WINDS RETURN TO AREA ON THE BACKSIDE OF THE
HIGH PRESSURE SYSTEM AND IN ADVANCE OF THE
NEXT COLD FRONT. THE NEXT COLD FRONT WILL MOVE
THROUGH THE REGION SUNDAY NIGHT INTO MONDAY
BRINGING A REINFORCING SHOT OF COLD AIR TO
THE AREA. HOWEVER...NO PRECIP IS ANTICIPATED
TO THE LACK OF MOISTURE.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA DRY
WEDNESDAY NIGHT INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  67  39  59 /   0   0   0   0
FSM   31  61  40  62 /   0   0   0   0
MLC   31  63  39  65 /   0   0   0   0
BVO   29  63  32  55 /   0   0   0   0
FYV   28  58  32  57 /   0   0   0   0
BYV   28  57  36  54 /   0   0   0   0
MKO   29  64  39  59 /   0   0   0   0
MIO   31  62  36  54 /   0   0   0   0
F10   31  64  39  60 /   0   0   0   0
HHW   33  63  39  67 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...15
LONG TERM....10
Hazardous weather outlook, Nov 15, 12:07 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1207 PM CST SAT NOV 15 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1205 PM CST SAT NOV 15 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...SOUTHEASTERN OKLAHOMA.
	ONSET...ONGOING...ENDING BY SUNSET.

DISCUSSION...
STRONG NORTHERLY WINDS AND LOW AFTERNOON HUMIDITIES WILL CREATE
CONDITIONS SUPPORTIVE OF AGGRESSIVE FIRE BEHAVIOR TODAY...ESPECIALLY
ACROSS SOUTHEAST OKLAHOMA WHERE HUMIDITIES ARE LOWEST.  CONDITIONS
WILL IMPROVE BY SUNSET AS TEMPERATURES COOL AND WINDS WEAKEN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SEVERAL COLD FRONTS WILL PASS THROUGH THE AREA OVER THE NEXT
WEEK...HOWEVER A LACK OF MOISTURE WILL KEEP THE FRONTAL PASSAGES
DRY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2008Freeze Warnings in Arkansas, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.